MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Skin Discoloration (2074); Skin Burning Sensation (4540)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information reported that the hcw was removing the used cassette from the sterrad® sterilizer collection box in order to reuse the container.An asp representative provided onsite retraining as per the sterrad® 100nx user guide, under cassette handling: ¿warning! hydrogen peroxide may be present.Do not remove used cassettes from the cassette collection box.Dispose of the sealed cassette collection box according to local waste regulations.¿ asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a healthcare worker (hcw) had an h2o2 skin reaction after removing a sterrad® 100nx cassette from the sterrad® sterilizer collection box.The hcw experienced pain in the fingertips and the skin turned white.The affected area was washed with running water, and the skin reaction lasted one day.The hcw did not receive medical treatment and was reported as ¿fully recovered¿.The hcw was wearing gloves at the time of the event; however, the h2o2 skin contact occurred when the hcw removed the gloves for disposal.The injuries were assessed to be minor since the h2o2 skin reaction resolved without medical treatment; however, the skin reaction was due to contact with h2o2 from a sterrad® 100nx cassette; therefore, this event is being reported as a malfunction subsequent to a serious injury.
 
Additional Manufacturer Narrative
Additional event information provided the lot number for the suspect medical device.Asp investigation summary: the investigation included a review of the batch history record, trending analysis by lot number, and system risk analysis (sra).¿ the batch history record was reviewed and no non-conformances were reported at the time of product release; manufacturer specifications were met.¿ trending analysis by lot number was reviewed for the six months prior to open date and no significant trend was observed.¿review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the used sterrad® 100nx cassette had been discarded.In addition, product evaluation and supplier investigation were not performed as this event has been determined to be user error.The most likely assignable cause for the h2o2 skin reaction can be attributed to failure to follow the sterrad® 100nx user guide in handling used cassettes, which cautioned against removing used cassettes from the collection box as hydrogen peroxide may be present.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key14626866
Report Number2084725-2022-00158
Device Sequence Number4588449
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Catalogue Number10144
Device Lot Number21K023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown